Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jun 22, 2021, 10:04 PM EDT. It took effect at Jun 23, 2021, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2021, 10:04 PM EDT (02:04 UTC)
- In effect from
- Jun 23, 2021, 8:00 AM EDT
- Expired
- Jun 24, 2021, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
559 WHUS73 KIWX 230204 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1004 PM EDT Tue Jun 22 2021 LMZ043-046-231015- /O.NEW.KIWX.SC.Y.0040.210623T1200Z-210624T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1004 PM EDT Tue Jun 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
112 WHUS73 KIWX 230821 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 421 AM EDT Wed Jun 23 2021 LMZ043-046-231630- /O.EXT.KIWX.SC.Y.0040.210623T1200Z-210624T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 421 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT THURSDAY... * WHAT...South winds 15 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM this morning to 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
463 WHUS73 KIWX 231506 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1106 AM EDT Wed Jun 23 2021 LMZ043-046-232315- /O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1106 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...South winds 15 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet are expected, especially along the Berrien county shoreline. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM this morning to 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
757 WHUS73 KIWX 231943 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 343 PM EDT Wed Jun 23 2021 LMZ043-046-240345- /O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 343 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. Waves 2 to 3 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
710 WHUS73 KIWX 240238 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 PM EDT Wed Jun 23 2021 LMZ043-046-241045- /O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. Waves 1 to 3 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
786 WHUS73 KIWX 240757 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 357 AM EDT Thu Jun 24 2021 LMZ043-046-241500- /O.CON.KIWX.SC.Y.0040.000000T0000Z-210624T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 357 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
193 WHUS73 KIWX 241438 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 AM EDT Thu Jun 24 2021 LMZ043-046-242245- /O.EXT.KIWX.SC.Y.0040.000000T0000Z-210625T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
255 WHUS73 KIWX 241929 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 329 PM EDT Thu Jun 24 2021 LMZ043-046-250000- /O.CON.KIWX.SC.Y.0040.000000T0000Z-210625T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 329 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 9:12 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 22, 9:12 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 912 PM EDT Tue Jun 22 2021 .SYNOPSIS... Issued at 300 PM EDT Tue Jun 22 2021 There is a chance for rain showers late tonight into Wednesday morning across northwest Indiana and southwest Michigan. Dry and trending warmer otherwise through Thursday, with a wet pattern setting up Friday into this weekend. && .UPDATE... Issued at 905 PM EDT Tue Jun 22 2021 Previous forecast appears to be in good shape and no major changes planned at this time. Scattered showers and thunderstorms continue this evening from central Iowa into west central Illinois at the nose of a modest southwesterly low level jet. Low/mid level warm advection will continue to shift eastward overnight into early Wednesday as weak perturbations in northwest upper flow drop across the western Great Lakes toward morning. Moisture transport of significance will be mainly mid level with expected persistence of some respectable low level dew point depressions through most of the night. Previously forecast PoP evolution still appears reasonable ramping up to mid range chance across the far west after 10Z with a potential of additional showers developing to northwest of ongoing IA/western IL convection in zone of strongest mid level theta-e advection. Did consider increasing PoPs a bit across the far west-northwest, but this could be a high coverage, low QPF setup with amounts in the trace-few hundredths of an inch type setup. Thus, will not deviate much from previous forecast thinking at this time. && .SHORT TERM...(This Evening through Thursday) Issued at 300 PM EDT Tue Jun 22 2021 Upper level heights will be on the rise through Thursday as the Great Lakes trough lifts out. The result will be temps warming back closer to seasonal norms, with highs back into the mid 80s by Thursday. A loosely organized warm front will lift through late tonight into Wednesday morning in this transition to zonal flow on the backside of sfc high pressure. More focused low-mid level theta- e advection on the nose of a modest 30 kt LLJ will clip our nw IN/sw MI zones with increasing clouds and chances for showers. This pseudo warm front then lifts out by the afternoon with clearing anticipated. The area will then become more firmly entrenched in mild southwest flow into Wednesday night and Thursday. && .LONG TERM...(Thursday Night through Tuesday) Issued at 300 PM EDT Tue Jun 22 2021 Ensemble and deterministic model guidance continues to point to an active/wet pattern Friday into Saturday, possibly extending into Sunday and early next week. Gulf moisture will spread northward in advance of an upper trough amplifying into the Plains and Upper Midwest, with several convectively enhanced shortwaves lifting through. This will likely focus several episodes of rain/thunder near a stalled frontal zone, with slow movement and precipitable water values in excess of 2 inches hinting at the potential for excessive rainfall. The upper trough likely cuts off to the west into Sunday and early next week with lingering moist airmass and frontal zone keeping periodic shower/storm chances in the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 758 PM EDT Tue Jun 22 2021 Surface ridge axis shifting across the Ohio Valley will result in transition to light south winds overnight. Departure of this ridge axis will allow the low/mid level warm/moist advection across the Mid MS Valley to overspread the western Great Lakes region overnight/early Wednesday. Bulk of moisture return will be elevated in nature and westerly low level jet will be modest, but do see some potential for showers to persist into NW Indiana overnight into early Wednesday given thermal/moisture gradient promoting some decent advective forcing. With low confidence will just include VCSH mention at KSBN and will continue to omit any TS mention with any elevated instability of note remaining much closer to MS River. Southerly gradient to strengthen for Wednesday with afternoon gusts to 15 to 20 knots and VFR conditions persisting. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 2:34 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 234 PM EDT Tue Jun 22 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 234 PM EDT Tue Jun 22 2021 /134 PM CDT Tue Jun 22 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of rain and thunderstorms are expected Friday through Sunday. Heavy rainfall is the primary hazard threat in this pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-231845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 234 PM EDT Tue Jun 22 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms with gusty winds at times from Thursday night into Saturday night. The storms will pose a threat to small craft.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.